Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2011, 2:06 PM CDT for 5 counties in Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 2:06 PM CDT (19:06 UTC)
- Expired
- May 11, 2011, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cass County, NE, Lancaster County, NE, Otoe County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:30 PM CDT | TSTM WND GST 50 | 2 Nw Crete, NE | HALF INCH HAIL ACCOMPANIED WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS53 KOAX 111906
SVROAX
NEC025-109-131-151-159-111945-
/O.NEW.KOAX.SV.W.0034.110511T1906Z-110511T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
206 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CASS COUNTY IN SOUTHEAST NEBRASKA...
LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
WESTERN OTOE COUNTY IN SOUTHEAST NEBRASKA...
NORTHEASTERN SALINE COUNTY IN SOUTHEAST NEBRASKA...
SOUTHEASTERN SEWARD COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 245 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF
AROUND 60 MPH OR HIGHER. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF WESTERN TO STERLING...AND
MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...HALLAM...FIRTH...CRETE...PANAMA...DORCHESTER...DOUGLAS...
HICKMAN...BENNET...PALMYRA...MILFORD...PLEASANT DALE...SEWARD...
GARLAND...WAVERLY...GREENWOOD...OLIVE CREEK STATE RECREATION
AREA...STAGECOACH STATE RECREATION AREA...BLUESTEM STATE RECREATION
AREA AND SPRAGUE.
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 379 AND 415.
THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
43 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4052 9715 4091 9713 4098 9696 4099 9647
4088 9630 4052 9634
TIME...MOT...LOC 1906Z 189DEG 33KT 4050 9711 4044 9640
WIND...HAIL 60MPH 0.88IN
$$
BOUSTEAD3 follow-up statements
857
WWUS53 KOAX 111917
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
217 PM CDT WED MAY 11 2011
NEC025-109-131-151-159-111945-
/O.CON.KOAX.SV.W.0034.000000T0000Z-110511T1945Z/
CASS NE-LANCASTER NE-OTOE NE-SALINE NE-SEWARD NE-
217 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SEWARD...NORTHEASTERN SALINE...WESTERN OTOE...LANCASTER AND
SOUTHWESTERN CASS COUNTIES UNTIL 245 PM CDT...
AT 214 PM CDT...TRAINED WEATHER SPOTTERS IN ADAMS REPORTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF DORCHESTER TO STERLING...MOVING
NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...CRETE...PANAMA...DOUGLAS...DORCHESTER...HICKMAN...
BENNET...PALMYRA...MILFORD...PLEASANT DALE...SEWARD...GARLAND...
WAVERLY...GREENWOOD...OLIVE CREEK STATE RECREATION AREA...
STAGECOACH STATE RECREATION AREA...BLUESTEM STATE RECREATION
AREA...SPRAGUE...WAGON TRAIN STATE RECREATION AREA AND ROCA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4052 9715 4091 9713 4098 9696 4099 9647
4088 9630 4052 9634
TIME...MOT...LOC 1916Z 189DEG 33KT 4057 9709 4052 9636
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD078
WWUS53 KOAX 111929
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
229 PM CDT WED MAY 11 2011
NEC025-109-131-151-159-111945-
/O.CON.KOAX.SV.W.0034.000000T0000Z-110511T1945Z/
CASS NE-LANCASTER NE-OTOE NE-SALINE NE-SEWARD NE-
229 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SEWARD...NORTHEASTERN SALINE...WESTERN OTOE...LANCASTER AND
SOUTHWESTERN CASS COUNTIES UNTIL 245 PM CDT...
AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DORCHESTER TO DOUGLAS...MOVING NORTH AT 35 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...BENNET...PALMYRA...MILFORD...PLEASANT DALE...SEWARD...
GARLAND...WAVERLY...GREENWOOD...DENTON...CONESTOGA STATE RECREATION
AREA...PAWNEE STATE RECREATION AREA...EAGLE...ALVO...MALCOLM...
RAYMOND...BRANCHED OAK STATE RECREATION AREA AND DAVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4052 9715 4091 9713 4098 9696 4099 9647
4088 9630 4052 9634
TIME...MOT...LOC 1929Z 189DEG 32KT 4068 9707 4063 9633
WIND...HAIL 60MPH 0.88IN
$$
BOUSTEAD249
WWUS53 KOAX 111943
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
243 PM CDT WED MAY 11 2011
NEC025-109-131-151-159-111953-
/O.EXP.KOAX.SV.W.0034.000000T0000Z-110511T1945Z/
CASS NE-LANCASTER NE-OTOE NE-SALINE NE-SEWARD NE-
243 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEWARD...
NORTHEASTERN SALINE...WESTERN OTOE...LANCASTER AND SOUTHWESTERN CASS
COUNTIES WILL EXPIRE AT 245 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4052 9715 4091 9713 4098 9696 4099 9647
4088 9630 4052 9634
TIME...MOT...LOC 1943Z 189DEG 32KT 4080 9704 4075 9630
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:38 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 11, 11:38 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1138 AM CDT WED MAY 11 2011 .DISCUSSION... UPDATED MOST GRIDS FOR TODAY AND THIS EVENING BASED ON WEATHER TRENDS...WITH MESSY MORNING WEATHER FOLLOWED BY THUNDERSTORM POTENTIAL IN THE AFTERNOON/EVENING. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES 850MB WARM FRONT EXTENDING FROM LOW CENTERED IN SOUTHEAST CO THROUGH CENTRAL/EAST CENTRAL NEB INTO NORTHERN IA. 850MB DEWPOINT AT KOAX WAS 12C...WITH AMPLE MOISTURE FEED OUT OF TX/OK AHEAD OF THE FRONT. UPPER LOW REMAINS WELL WEST...CENTERED ON THE FOUR CORNERS...WITH WEAK WAVES EJECTING AHEAD OF IT THAT HELPED KICK OFF MORNING STORMS IN NEB/IA AS WELL AS IN OK/KS. MORNING KS CONVECTION IS MOVING NORTH-NORTHEASTWARD. 16Z SURFACE ANALYSIS INDICATES SURFACE LOW STILL WELL WEST IN SOUTHEAST CO...WITH FRONT EXTENDING FROM NEAR KOEL TO NEAR KAUH TO NEAR KFET. FRONT HAS BEEN LIFTING NORTHWARD IN THE LAST HOUR OR TWO...WITH SURFACE WINDS AT KOMA/KLNK ACQUIRING A SOUTHERLY COMPONENT. SOUTHEAST CWA REMAINS FIRMLY IN THE WARM SECTOR...WITH 16Z RUC ANALYSIS INDICATING OVER 2500 J/KG MLCAPE. SHEAR REMAINS WEAK IN EASTERN NEB...ESPECIALLY SOUTH OF THE BOUNDARY...WITH LESS THAN 20KT OF EFFECTIVE DEEP-LAYER SHEAR. MAIN FORECAST CONCERN IS WHEN CONVECTION WILL DEVELOP AND/OR MOVE INTO THE CWA. WITH SOUTHEAST CWA ALREADY UNCAPPED AND UNSTABLE...AM SEEING TSRA DEVELOP IN SOUTHWEST IOWA. CONVECTION IN KS IS MOVING INTO THE UNSTABLE ENVIRONMENT AS WELL. THE LACK OF SHEAR IS A CONCERN FOR AFTERNOON CONVECTION THOUGH...AND MAY LIMIT SEVERE POTENTIAL. EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP BY AROUND 00Z ALONG THE SURFACE FRONT AS MOISTURE-RICH SURFACE TO 850MB FLOW IMPINGES ON THE FRONT. AGAIN...DEEP-LAYER SHEAR REMAINS RELATIVELY WEAK THROUGH THE EVENING...WHICH MAY LIMIT SEVERE POTENTIAL. MAY SEE NEAR-SEVERE OR LOW-END SEVERE HAIL AND WINDS THOUGH...ESPECIALLY WITH EARLY TSRA DEVELOPMENT. OTHERWISE...MORE ORGANIZED SEVERE WEATHER THREAT MAY HOLD OFF UNTIL THURSDAY AFTERNOON IN THE WARM SECTOR AS THE UPPER LOW EJECTS ACROSS NEB/KS...ALLOWING DEEP-LAYER SHEAR TO INCREASE. HAVE TWEAKED POP/WX/SKY GRIDS FOR MORNING TRENDS AS WELL AS POTENTIAL FOR MORE WIDESPREAD AFTERNOON/EVENING CONVECTION. INCREASED TEMPS AND DEWPOINTS...PARTICULARLY IN THE SOUTHERN CWA WHERE TEMPS ARE ALREADY RISING RAPIDLY AND SHOULD REMAIN CONVECTION FREE AT LEAST A LITTLE LONGER. UPDATED GRIDS/ZFP ALREADY SENT. && .PREV DISCUSSION... /ISSUED 313 AM CDT WED MAY 11 2011/ DISCUSSION...TODAY THROUGH FRIDAY NIGHT. RATHER COMPLICATED BUT INTERESTING LARGE SCALE PATTERN ADVERTISED DURING THE FCST PD AS FLOW BECOMES BLOCKED WITH A LARGE STATIONARY UPPER LOW ANCHORED OFF THE EAST COAST AND ANOTHER LARGE UPPER LOW HANGING OFF THE BRITISH COLUMBIAN COASTLINE. SMALLER PIECE OF ENERGY MIGRATING OVER THE CNTRL STATES AND ACCOMPANYING SFC BOUNDARIES THOUGH WILL DICTATE ACTIVE WEATHER INTO AT LEAST FRIDAY MORNING FOR THE CWA. MORE SPECIFICALLY...VORT ENERGY WILL EXIT THE 4 CORNERS REGION TODAY MAKING TO THE CNTRL PLAINS BY THURSDAY MORNING...THEN INTO THE MID MS VLY LATE FRIDAY NIGHT. MEANWHILE VORT MAX OVER THE DAKOTAS THIS MORNING WILL LIFT INTO CANADA THIS AFTN...BUT THEN DROPS BACK DOWN INTO THE LOWER 48 LATE FRIDAY AFTN AND BECOMES THE DOMINATE FEATURE OVER THE DAKOTAS. AMPLE FORCING VIA COMBINATION OF INCREASING DPVA...DECENT 850-250MB DIFFERENTIAL DIVG WILL PHASE WITH UNSTABLE ENVIRONMENT AND PRECIP WATER VALUES 150-200% OF NORMAL FOR WIDESPREAD CONVECTION OVER THE REGION BEGINNING THIS AFTN. HAVE ADJUSTED POPS A BIT WITH LIKELY OR CATEGORICAL THE MAJORITY OF THE TIME THRU LATE THURSDAY NIGHT. FINALLY END POPS FRIDAY AFTN WHEN MORE STABLE AIRMASS FILLS IN BEHIND EXITING COLD FRONT. NOTICEABLE COOLING TREND WILL ENSUE HEADING INTO THIS WEEKEND WITH HIGHS SAT/SUN STRUGGLING TO REACH 60. DEE AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS FRONTAL BOUNDARIES WILL REMAIN IN THE AREA AT LEAST THE NEXT 24 HOURS. GENERALLY VFR CONDITIONS SHOULD PREVAIL...EXCEPT IN ANY THUNDERSTORMS. CONFIDENCE ON TIMING ACTIVITY REMAINS LOW. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES
Hazardous weather outlook, May 11, 11:43 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1143 AM CDT WED MAY 11 2011 IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065>067-078-088>090-092-120645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 1143 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR DAMAGING WINDS WOULD BE APPRECIATED. IAZ090-NEZ068-091-093-120645- FREMONT-OTOE-NEMAHA-RICHARDSON- 1143 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. MINOR FLOODING CONTINUES ALONG THE MISSOURI RIVER FROM AROUND NEBRASKA CITY DOWNSTREAM THROUGH RULO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS. MINOR FLOODING OF THE MISSOURI RIVER FROM AROUND NEBRASKA CITY DOWNSTREAM WILL CONTINUE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR DAMAGING WINDS WOULD BE APPRECIATED. MAYES
In the hours before
Special weather statement, May 11, 12:29 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1229 PM CDT WED MAY 11 2011 NEZ089-111800- GAGE NE- 1229 PM CDT WED MAY 11 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GAGE COUNTY UNTIL 100 PM CDT... AT 1225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BEATRICE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FILLEY... ADAMS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD
Special weather statement, May 11, 1:14 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 114 PM CDT WED MAY 11 2011 IAZ069-079-080-090-091-111900- FREMONT IA-MILLS IA-MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA- 114 PM CDT WED MAY 11 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN FREMONT...EASTERN MILLS... MONTGOMERY...NORTHWESTERN PAGE AND SOUTHEASTERN POTTAWATTAMIE COUNTIES UNTIL 200 PM CDT... AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED OAK TO 7 MILES NORTHWEST OF ESSEX TO RIVERTON...AND MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... RED OAK... EMERSON... ELLIOTT... MALVERN... MACEDONIA... CARSON... RANDOLPH... HASTINGS... HENDERSON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FOBERT
Special weather statement, May 11, 1:16 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 116 PM CDT WED MAY 11 2011 NEZ089-111900- GAGE NE- 116 PM CDT WED MAY 11 2011 ...SPECIAL WEATHER STATEMENT FOR GAGE COUNTY UNTIL 200 PM CDT... AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ODELL...OR 18 MILES SOUTH OF BEATRICE... MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEATRICE... ODELL... WYMORE... BLUE SPRINGS... PICKRELL... BARNESTON... ROCKFORD STATE RECREATION AREA... VIRGINIA... FILLEY... ADAMS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD
Local storm report, May 11, 1:28 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
128 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL ADAMS 40.46N 96.51W
05/11/2011 E1.00 INCH GAGE NE TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL.
&&
BMAYESLocal storm report, May 11, 1:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
133 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST WYMORE 40.12N 96.67W
05/11/2011 E60.00 MPH GAGE NE TRAINED SPOTTER
BRANCHES BREAKING ON TREES. ALSO 1 INCH HAIL.
&&
BMAYESLocal storm report, May 11, 1:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
155 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST FILLEY 40.29N 96.53W
05/11/2011 E60 MPH GAGE NE TRAINED SPOTTER
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 15 min |
| May 11, 1:12 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 24 min |
| May 11, 1:32 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 43 min |
| May 11, 1:53 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee | 52 min |
| May 11, 2:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 52 min |
| May 11, 2:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders, Washington | 49 min |
| May 11, 3:18 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 42 min |
| May 11, 3:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 4 more | 49 min |
| May 11, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte, Stanton | 38 min |
| May 11, 3:56 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 49 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 48 min |
| May 11, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 32 min |
| May 11, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton, Thurston, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.